Text Size
Smaller
Bigger

Zoloft Side Effects

answered 10:46 PM EST, Wed June 29, 2011
Mary Jacobs Mary Jacobs Mclean
I have been using Zoloft for about 2 months now and my doctor said that if I experienced side effects that they would probably get better in time. The problem is that now I have like no sex drive at all, and when I do have intercourse I can never reach an orgasm, though I used to be able to easily.

Will these problems go away like my doctor said they would?

Dr. David Sack Says...

Sexual dysfunction is the number one reason people discontinue Zoloft-type antidepressants. Although for some people these symptoms will decrease over time, for the majority of people on this class of medication the symptoms continue and are chronic.

Some patients benefit from switching to other types of medication that don’t have these side effects.

There are medicines that sometimes help with the issue in some people, such as Viagra. The antidepressant buproprion/Wellbutrin is known to be one of the drugs that has few or no sexual side effects for most people.

Related Expert Answers:

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Jul 01, 2011

Call Now for
Rehab Options
Insurance Accepted
(Except Medicare)

Join Thousands of Readers

who receive our weekly recovery newsletter.

Depression: Featured Experts
All Experts
Topics Covered by this Expert
Antidepressants SSRI Sexual Dysfunction Zoloft

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.